Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Stochastic Analysis
Volume 2007, Article ID 82753, 33 pages
http://dx.doi.org/10.1155/2007/82753
Research Article

Hereditary Portfolio Optimization with Taxes and Fixed Plus Proportional Transaction Costs—Part I

Mathematics Division, US Army Research Office, P.O. Box 12211, Research Triangle Park, 27709, NC, USA

Received 23 June 2006; Revised 26 October 2006; Accepted 27 October 2006

Copyright © 2007 Mou-Hsiung Chang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M.-H. Chang, “Hereditary portfolio optimization with taxes and fixed plus proportional transaction costs II,” to appear in Journal of Applied Mathematics and Stochastic Analysis.
  2. K. A. Brekke and B. Øksendal, “A verification theorem for combined stochastic control and impulse control,” in Stochastic Analysis and Related Topics, VI (Geilo, 1996), vol. 42 of Progress in Probability, pp. 211–220, Birkhäuser Boston, Boston, Mass, USA, 1998. View at Zentralblatt MATH · View at MathSciNet
  3. M. Akian, J. L. Menaldi, and A. Sulem, “On an investment-consumption model with transaction costs,” SIAM Journal on Control and Optimization, vol. 34, no. 1, pp. 329–364, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Akian, A. Sulem, and M. I. Taksar, “Dynamic optimization of long-term growth rate for a portfolio with transaction costs and logarithmic utility,” Mathematical Finance, vol. 11, no. 2, pp. 153–188, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. H. A. Davis and A. R. Norman, “Portfolio selection with transaction costs,” Mathematics of Operations Research, vol. 15, no. 4, pp. 676–713, 1990. View at Zentralblatt MATH · View at MathSciNet
  6. S. E. Shreve and H. M. Soner, “Optimal investment and consumption with transaction costs,” Annals of Applied Probability, vol. 4, no. 3, pp. 609–692, 1994. View at Zentralblatt MATH · View at MathSciNet
  7. B. Øksendal and A. Sulem, “Optimal consumption and portfolio with both fixed and proportional transaction costs,” SIAM Journal on Control and Optimization, vol. 40, no. 6, pp. 1765–1790, 2002. View at MathSciNet
  8. A. Cadenillas and S. R. Pliska, “Optimal trading of a security when there are taxes and transaction costs,” Finance and Stochastics, vol. 3, no. 2, pp. 137–165, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. G. M. Constantinides, “Capital market equilibrium with personal tax,” Econometrica, vol. 51, no. 3, pp. 611–636, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. G. M. Constantinides, “Optimal stock trading with personal taxes: implications for prices and the abnormal January returns,” Journal of Financial Economics, vol. 13, no. 1, pp. 65–89, 1984. View at Publisher · View at Google Scholar
  11. R. Dammon and C. Spatt, “The optimal trading and pricing of securities with asymmetric capital gains taxes and transaction costs,” Reviews of Financial Studies, vol. 9, no. 3, pp. 921–952, 1996. View at Publisher · View at Google Scholar
  12. V. DeMiguel and R. Uppal, “Portfolio investment with the exact tax basis via nonlinear programming,” Management Science, vol. 51, no. 2, pp. 277–290, 2005. View at Publisher · View at Google Scholar
  13. L. Garlappi, V. Naik, and J. Slive, “Portfolio selection with multiple risky assets and capital gains taxes,” preprint, 2001.
  14. H. E. Leland, “Optimal portfolio management with transaction costs and capital gains taxes,” preprint, 1999.
  15. I. B. Tahar and N. Touzi, “Modeling continuous-time financial markets with capital gains taxes,” preprint, 2003.
  16. M. Arriojas, Y. Hu, S.-E. Mohammed, and G. Pap, “A delayed Black and Scholes formula,” preprint, 2003.
  17. M.-H. Chang and R. K. Youree, “The European option with hereditary price structures: basic theory,” Applied Mathematics and Computation, vol. 102, no. 2-3, pp. 279–296, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. M. Arriojas, “A stochastic calculus for functional differential equations,” Doctoral Dissertation, Department of Mathematics, Southern Illinois University Carbondale, Carbondale, Ill, USA, 1997.
  19. B. D. Coleman and V. J. Mizel, “Norms and semi-groups in the theory of fading memory,” Archive for Rational Mechanics and Analysis, vol. 23, no. 2, pp. 87–123, 1966. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. V. J. Mizel and V. Trutzer, “Stochastic hereditary equations: existence and asymptotic stability,” Journal of Integral Equations, vol. 7, no. 1, pp. 1–72, 1984. View at Zentralblatt MATH · View at MathSciNet
  21. S.-E. A. Mohammed, Stochastic Functional Differential Equations, vol. 99 of Research Notes in Mathematics, Pitman, Boston, Mass, USA, 1984. View at Zentralblatt MATH · View at MathSciNet
  22. S.-E. A. Mohammed, “Stochastic differential systems with memory: theory, examples and applications,” in Stochastic Analysis and Related Topics, VI (Geilo, 1996), L. Decreusefond, J. Gjerde, B. Øksendal, and A. S. Ustunel, Eds., vol. 42 of Progress in Probability, pp. 1–77, Birkhäuser Boston, Boston, Mass, USA, 1998. View at Zentralblatt MATH · View at MathSciNet
  23. I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, vol. 113 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1991. View at Zentralblatt MATH · View at MathSciNet
  24. B. Øksendal, Stochastic Differential Equations, Springer, Berlin, Germany, 5th edition, 2000.
  25. P. E. Protter, Stochastic Integration and Differential Equations, Springer, Berlin, Germany, 1995.
  26. L. C. G. Rogers and D. Williams, Diffusions, Markov Processes, and Martingales. Vol. 2, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, New York, NY, USA, 1987. View at Zentralblatt MATH · View at MathSciNet
  27. V. B. Kolmanovskiĭ and L. E. Shaĭkhet, Control of Systems with Aftereffect, vol. 157 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1996. View at Zentralblatt MATH · View at MathSciNet
  28. B. Larssen, “Dynamic programming in stochastic control of systems with delay,” Stochastics and Stochastics Reports, vol. 74, no. 3-4, pp. 651–673, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. B. Larssen and N. H. Risebro, “When are HJB-equations in stochastic control of delay systems finite dimensional?,” Stochastic Analysis and Applications, vol. 21, no. 3, pp. 643–671, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. A. Bensoussan and J.-L. Lions, “Impulse Control and Quasivariational Inequalities,” Gauthier-Villars, Montrouge, France, 1984. View at MathSciNet
  31. A. Cadenillas and F. Zapatero, “Classical and impulse stochastic control of the exchange rate using interest rates and reserves,” Mathematical Finance, vol. 10, no. 2, pp. 141–156, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet